Ask a doctor

Does Taking Motrin Help Alleviate Swelling After Rhinoplastic Surgery?

Doctor Answers (7)

Not in the 1st two weeks as it increases risk of bleeding

+1

Definitely not in the first two weeks as it increases risk of bleeding.

Thereafter, there is not enough data to suggest one way or another
 

Web reference: http://www.facialplastics.info

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 3 reviews

Does taking Mortin help with swelling after Rhinoplasty?

+1

 No, in fact Motrin and all blood thinners, should be avoided for 3-4 weeks following a Rhinopolasty as they increase the risk of bleeding after the surgery.  IMHO, this has far more potential to create more swelling, not less.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Motrin after rhinoplasty

+1
I have my patients stop taking aspirin or aspirin containing compounds for three weeks prior to surgery and two weeks post surgery. Aspirin is a blood thinner and can add to increased bleeding before and after the surgery which may promote more swelling and bruising. Rhinoplasty swelling takes time to resolve. You will see approximately 70% of the swelling dissipate during the first three months post surgery and the remaining 30% may take up to a full year. Sleep elevated and watch your sodium intake and time will take it's course. Best regards"

Web reference: http://www.michaelelammd.com

Orange County Facial Plastic Surgeon
5.0 out of 5 stars 110 reviews

Motrin after rhinoplasty

+1

Motrin and other nonsteriodal anti-inflammatory medication are very helpful after rhinoplasty to reduce inflammation, early swelling, and soreness, and there is no reason you cannot use them a few days after your procedure when the risk of bruising becomes minimal. The stiffness of the healing tissue, also called by many 'swelling'  will follow its own healing curve and cannot be sped up with medication, though the Motrin may make you more comfortable the first several weeks.

Best of luck,

peterejohnsonmd

Web reference: http://www.peterejohnsonmd.com/rhinoplasty

Chicago Plastic Surgeon
4.0 out of 5 stars 25 reviews

Swelling after rhinoplasty

+1

Hi,

It's best not to use Motrin or any kind of NSAID after surgery of any kind. NSAIDS can cause prolonged bleeding and therefore not useful in minimizing swelling. Please follow your surgeon's advice for the best possible results. FYI- swelling after rhinoplasty takes months to resolve. So please be patient and wait it out. Best wishes, Dr. H

Texas Plastic Surgeon
5.0 out of 5 stars 109 reviews

Rhinoplasty and Motrin use

+1

Although Motrin and other non-steroidal anti-inflammatory drugs (NSAID) can reduce inflammation and swelling, they can also contribute to bruising and bleeding around the time of a surgery such as a rhinoplasty.   I would suggest one avoids using Motrin or other NSAID medications for 2 weeks before and after a rhinoplasty.  Check with your surgeon for their advice on your particular situation. 

Web reference: http://www.VincentLeporeMD.com

San Jose Plastic Surgeon
5.0 out of 5 stars 15 reviews

Swelling postoperatively

+1

I do not suggest motrin post rhinoplasty. swelling lasts different amounts of time in different people, depending on the amount of work performed, and the skin quality of the patient. It takes at least 12 months for the swelling to subside, and if you have thick skin, even longer for the tip to have definition.

Web reference: http://www.drrickrosen.com/rhinoplasty-nose-surgery-connecticut/

Norwalk Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...